You will give Insulin as usual until you see signs of change. You will need to be watchful for signs of hypoglycemia. Sometimes that can happen because the dog can begin producing more insulin or better functioning insulin on its own, so the amount that you give in the shot is too much. If your dog acts differently you will need to contact your vet to have its blood glucose checked. It is more dangerous to have the blood glucose too low than to have it slightly high. Your veterinarian can help you to recalculate the insulin dosage appropriately. In addition to the Dia-IonX there are some other helpful tips. It important to feed a diet acceptable for a diabetic; I also give digestive enzymes with meals, a probiotic and a high quality fish oil supplement daily. Exercise is important to help get the sugar enter into the cells, and so having a regular moderate exercise schedule makes regulating much easier.
Please maintain regular contact with your veterinarian and keep us informed of your progress as well. Together our goal is to prevent any complications of diabetes by regulating your dog well.